Alert archive / Pennsylvania / River Flood Warnings in 2017
River Flood Warning 9, NWS State College, PA
NWS State College, PA issued this river flood warning at Oct 29, 2017, 9:58 PM EDT for Huntingdon County, Pennsylvania. It took effect at Oct 30, 2017, 1:00 AM EDT. It was in force for 18 hr.
The area
The outline as issued.
The facts
- Issued
- Oct 29, 2017, 9:58 PM EDT (01:58 UTC)
- In effect from
- Oct 30, 2017, 1:00 AM EDT
- Expired
- Oct 30, 2017, 7:00 PM EDT
- In force
- 18 hr
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Huntingdon County, PA
The radar
The State College radar (KCCX), 68 km from the middle of the area, began a volume at 01:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Aughwick Creek at Shirleysburg (SLYP1). The gauge peaked at 11.00 ft at Oct 30, 2017, 8:00 AM EDT.
- Action stage
- 8 ft
- Minor stage
- 10 ft
- Moderate stage
- 12 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 01564512, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
294
WGUS41 KCTP 300158
FLWCTP
Bulletin - Immediate Broadcast Requested
Flood Warning
National Weather Service State College PA
958 PM EDT Sun Oct 29 2017
...The National Weather Service in State College, PA has issued a
flood warning for the following rivers in Pennsylvania...
Aughwick Creek At Shirleysburg
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...Never drive cars through flooded areas!! The water
may be too deep to allow safe passage. Most deaths that occur during
flooding are related to vehicles trying to cross flooded roadways.
An update to this product will be issued early Monday morning.
&&
PAC061-301358-
/O.NEW.KCTP.FL.W.0009.171030T0500Z-171030T2300Z/
/SLYP1.1.ER.171030T0500Z.171030T1200Z.171030T1700Z.NO/
958 PM EDT Sun Oct 29 2017
The National Weather Service in State College, PA has issued a
* Flood Warning for
The Aughwick Creek At Shirleysburg
* from late tonight to Monday evening...or until the warning is
cancelled.
* At 9 PM Sunday the stage was...9.1 feet.
* Flood stage is 10.0 feet.
* Minor flooding is forecast.
* The river is forecast to rise above flood stage around
midnight tonight and crest near 10.5 feet early Monday
morning. The river will fall below flood stage by early
Monday afternoon.
* At 10.0 feet...Aughwick Creek at Shirleysburg exceeds its banks.
Several homes are affected.
&&
LAT...LON 4038 7789 4036 7782 4030 7783 4023 7788
4025 7795 4032 7791
$$3 follow-up statements
058
WGUS81 KCTP 301233
FLSCTP
Flood Statement
National Weather Service State College PA
833 AM EDT Mon Oct 30 2017
...The Flood Warning continues for the following rivers in
Pennsylvania...
Aughwick Creek At Shirleysburg
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...Never drive cars through flooded areas!! The water
may be too deep to allow safe passage. Most deaths that occur during
flooding are related to vehicles trying to cross flooded roadways.
An update to this product will be issued later this morning.
&&
PAC061-310033-
/O.EXT.KCTP.FL.W.0009.000000T0000Z-171031T0100Z/
/SLYP1.1.ER.000000T0000Z.171030T1201Z.171030T1900Z.NO/
833 AM EDT Mon Oct 30 2017
The Flood Warning continues for
The Aughwick Creek At Shirleysburg.
* At 8 AM Monday the stage was 11.0 feet and falling.
* Flood stage is 10.0 feet.
* Minor flooding is forecast.
* The river will continue falling to below flood stage by late this
afternoon.
* At 10.0 feet...Aughwick Creek at Shirleysburg exceeds its banks.
Several homes are affected.
&&
LAT...LON 4038 7789 4036 7782 4030 7783 4023 7788
4025 7795 4032 7791
$$
MS141
WGUS81 KCTP 301625
FLSCTP
Flood Statement
National Weather Service State College PA
1225 PM EDT Mon Oct 30 2017
...The Flood Warning continues for the following rivers in
Pennsylvania...
Aughwick Creek At Shirleysburg
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...Never drive cars through flooded areas!! The water
may be too deep to allow safe passage. Most deaths that occur during
flooding are related to vehicles trying to cross flooded roadways.
An update to this product will be issued later today.
&&
PAC061-310425-
/O.EXT.KCTP.FL.W.0009.000000T0000Z-171031T0500Z/
/SLYP1.1.ER.000000T0000Z.171030T1201Z.171030T2300Z.NO/
1225 PM EDT Mon Oct 30 2017
The Flood Warning continues for
The Aughwick Creek At Shirleysburg.
* At 12 PM Monday the stage was 10.9 feet and falling.
* Flood stage is 10.0 feet.
* Minor flooding is forecast.
* The river will continue falling to below flood stage by this
evening.
* At 10.0 feet...Aughwick Creek at Shirleysburg exceeds its banks.
Several homes are affected.
&&
LAT...LON 4038 7789 4036 7782 4030 7783 4023 7788
4025 7795 4032 7791
$$041
WGUS81 KCTP 302205
FLSCTP
Flood Statement
National Weather Service State College PA
605 PM EDT Mon Oct 30 2017
...The Flood Warning is cancelled for the following rivers in
Pennsylvania...
Aughwick Creek At Shirleysburg
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...Never drive cars through flooded areas!! The water
may be too deep to allow safe passage. Most deaths that occur during
flooding are related to vehicles trying to cross flooded roadways.
No further updates will be issued for this product.
&&
PAC061-302235-
/O.CAN.KCTP.FL.W.0009.000000T0000Z-171031T0500Z/
/SLYP1.1.ER.000000T0000Z.171030T1201Z.171030T2028Z.NO/
605 PM EDT Mon Oct 30 2017
The Flood Warning is cancelled for
The Aughwick Creek At Shirleysburg.
* At 6 PM Monday the stage was 9.4 feet and falling.
* The river fell below flood stage at 4 PM Monday.
* Flood stage is 10.0 feet.
* The river will continue falling to 5.5 feet by Wednesday morning.
* At 10.0 feet...Aughwick Creek at Shirleysburg exceeds its banks.
Several homes are affected.
&&
LAT...LON 4038 7789 4036 7782 4030 7783 4023 7788
4025 7795 4032 7791
$$
EvanegoWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this river flood warning went out at Oct 29, 8:50 PM EDT, 1 hour 8 minutes earlier.
Area forecast discussion, Oct 29, 8:50 PM EDT, 1 hour 8 minutes before
Area Forecast Discussion National Weather Service State College PA 850 PM EDT Sun Oct 29 2017 .SYNOPSIS... A developing East Coast storm will impact central PA through tonight with moderate to heavy rainfall and strong gusty winds. As colder air wraps into the departing system, rain will likely mix with or change to wet snow late tonight into early Monday over the higher elevations of the Alleghenies. Temperatures should gradually moderate with wet weather possible into the second half of the week. && .NEAR TERM /THROUGH MONDAY/... Flash Flood Watch remains in effect for my northeastern counties as a second slug of heavy rainfall is incoming. HRRR conts to bring locally 2"+ through 2 AM, with locally higher amounts possible. This on top of 1-2"+ which fell last night into today and caused highly localized minor small stream and poor drainage flooding earlier in the day. The second surge of rain this evening is due to rapid cyclogenesis and strong southeast to easterly low level flow over the northern Mid Atlantic. The deepening consolidated surface low is expected to track north- northeast from near the Delmarva/NJ coast across NY to a position just west of Montreal, Canada from now through 12z Monday morning. As expected, rain is changing to snow down to ~3k feet in the WV/MD panhandles and highest peaks of the Laurel Highlands are starting to see the changeover at mid evening. Added a few tenths of an inch above 1500 feet to going snow totals there, with some areas see an inch or a little more at the highest peaks. As rainfall begins to end early Monday, strong gusty winds will sweep colder air into the area. Max wind gusts in the 40-50 mph range are forecast and could result in downed tree limbs/branches and isolated power outages. The wind advisory was expanded to include the entire CWA. && .SHORT TERM /MONDAY NIGHT THROUGH TUESDAY NIGHT/... The weather will begin to calm down Monday night as the storm moves into Canada and we see the NW winds diminish. Lows will drop into the lower 30s. Any showers over the far NWRN zones associated with the cool cyclonic flow across the lakes will mix or change over to snow showers. No accum is expected. By Tuesday the region will be between the cool cyclonic flow to our north and high pressure off to our SW. If there is a shower, it will favor the areas just downwind of Lake Erie, but the best chance will be north of the border. From Central PA down into the Lower Susq Valley, it will be dry with partly to mostly sunny skies and high temps in the low to mid 50s. Continued fair weather Tuesday night as high pressure moves across PA. Temperatures will drop down into the mid 20s northwest to low 30s southeast. && .LONG TERM /WEDNESDAY THROUGH SUNDAY/... By Wednesday afternoon, the surface high will begin to slide east off the coast, paving the way for a series of weak short-waves to speed toward the region in the fast WSW flow aloft. The chance for rain will return before the day is over and we will have the chance of scattered showers remaining in the forecast into Friday when a weak cold front should bring at least a brief break Saturday. The model blended POPs are not optimistic for any kind of significant drying hanging around too long however as the flow aloft remains strong quasi-zonal, with the potential for weak impulses racing our way along the northern tier of the US right through Sunday. && .AVIATION /01Z MONDAY THROUGH FRIDAY/... An intensifying storm moving up the east coast will bring rain, heavy at times, to the region this evening, then strong northwest winds later tonight. Widespread IFR cigs noted at 21Z, but expect improving cigs later this evening over much of the area, as winds shift to the northwest, resulting in downsloping/drying at low levels. This will not be the case at KBFD/KJST, where northwest winds ascend the higher terrain. locking in the IFR cigs. Bufkit soundings support increasing winds early tonight with frequent gusts of 30-40kts likely by late tonight into early Monday. The pattern will remain blustery into Monday but model soundings indicate lingering MVFR cigs at KBFD/KJST will give way to widespread VFR conditions during the afternoon. Outlook... Mon...Windy. AM Low cigs western 1/2 trending VFR. Tue...VFR/No sig wx expected. Wed-Fri...VFR/MVFR with chance of showers. && .HYDROLOGY... Streams and rivers across central PA will experience significant rises into Tuesday. Smaller streams and creeks are starting to respond and will remain most susceptible to minor flooding. No river flooding is currently forecast for larger main stem rivers although some are projected to crest near to above caution/action stage. && .CTP WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch until 8 AM EDT Monday for PAZ037-041-042-046. Wind Advisory from 2 AM to 2 PM EDT Monday for PAZ004>006- 010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066. && SYNOPSIS...Steinbugl NEAR TERM...DeVoir/Steinbugl SHORT TERM...Watson/La Corte LONG TERM...Watson/La Corte AVIATION...Fitzgerald/Steinbugl HYDROLOGY...
Hazardous weather outlook, Oct 29, 4:33 PM EDT, 5 hours 25 minutes before
Hazardous Weather Outlook National Weather Service State College PA 433 PM EDT Sun Oct 29 2017 PAZ037-041-042-046-302045- Tioga-Northern Lycoming-Sullivan-Southern Lycoming- 433 PM EDT Sun Oct 29 2017 ...FLASH FLOOD WATCH IN EFFECT THROUGH MONDAY MORNING... ...WIND ADVISORY IN EFFECT FROM 2 AM TO 2 PM EDT MONDAY... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Flash Flood Watch. Wind Advisory. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Flash Flood Watch. Wind Advisory. Streams and rivers will experience significant rises into Tuesday. Smaller streams and creeks are most susceptible to flooding and may spill out of their banks into adjacent fields and secondary roads. Minor, localized flooding of poor drainage and low lying areas is also possible especially where leaves have blocked storm drains. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. PAZ004>006-010>012-017>019-024>028-033>036-045-049>053-056>059- 063>066-302045- Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield- Northern Centre-Southern Centre-Cambria-Blair-Huntingdon-Mifflin- Juniata-Somerset-Bedford-Fulton-Franklin-Southern Clinton-Union- Snyder-Montour-Northumberland-Columbia-Perry-Dauphin-Schuylkill- Lebanon-Cumberland-Adams-York-Lancaster- 433 PM EDT Sun Oct 29 2017 ...WIND ADVISORY IN EFFECT FROM 2 AM TO 2 PM EDT MONDAY... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Wind Advisory. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Wind Advisory. Streams and rivers will experience significant rises into Tuesday. Smaller streams and creeks are most susceptible to minor flooding and may spill out of their banks into adjacent fields and secondary roads. Minor, localized flooding of poor drainage and low lying areas is also possible especially where leaves have blocked storm drains. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 29, 8:30 PM EDT | Areal Flood Advisory | CTP | Bedford, Blair, Cameron, Centre, Clinton, Fulton and 5 more | 3 hr |
| Oct 29, 11:54 PM EDT | Areal Flood Advisory | CTP | Bedford, Blair, Cameron, Centre, Clinton, Fulton and 6 more | 3 hr |
| Oct 30, 2:50 AM EDT | Areal Flood Advisory | CTP | Clinton, Lycoming, Potter, Tioga | 3 hr |
Nearby
River Flood Warnings in Pennsylvania, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.